MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517250
Medical Device Problem Codes Human-Device Interface Problem (2949); Device Stenosis (4066)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Blocks d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within device.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on an unknown date.The patient's anatomy was tortuous.On an unknown date, post stent placement, it was observed that there was an ingrowth on the uncovered part of the stent.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.Subsequently, another stent was placed and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (patient codes) have been updated with additional information received on november 17, 2023.Block b3: approximated based on the date the manufacturer became aware of the event.Blocks d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a0106 captures the reportable event of stent obstruction within device.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on an unknown date.The patient's anatomy was tortuous.On an unknown date, post stent placement, it was observed that there was an ingrowth on the uncovered part of the stent.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.Subsequently, another stent was placed and the procedure was completed.There were no patient complications reported as a result of this event.Additional information received on november 17, 2023: on an unknown date, post stent placement, the patient presented with dysphagia which prompted the physician to check the stent.A wallflex esophageal stent was placed to complete the procedure.
 
Additional Manufacturer Narrative
Blocks b5, d4 (model number, lot number, catalog number, expiration date, unique identifier #), d6a, and h4 have been updated with additional information received on january 05, 2024 and january 14, 2024.Block b3: approximated based on the date the manufacturer became aware of the event.Blocks d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a0106 captures the reportable event of stent obstruction within device.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on an unknown date.The patient's anatomy was tortuous.On an unknown date, post stent placement, it was observed that there was an ingrowth on the uncovered part of the stent.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.Subsequently, another stent was placed and the procedure was completed.There were no patient complications reported as a result of this event.On an unknown date, post stent placement, the patient presented with dysphagia which prompted the physician to check the stent.A wallflex esophageal stent was placed to complete the procedure.The agile esophageal stent remained implanted.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on an unknown date.The patient's anatomy was tortuous.On an unknown date, post stent placement, it was observed that there was an ingrowth on the uncovered part of the stent.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.Subsequently, another stent was placed and the procedure was completed.There were no patient complications reported as a result of this event.On an unknown date, post stent placement, the patient presented with dysphagia which prompted the physician to check the stent.A wallflex esophageal stent was placed to complete the procedure.The agile esophageal stent remained implanted.The agile esophageal stent was placed on (b)(6) 2023.On (b)(6) 2023, a wallflex esophageal fully covered stent was placed to complete the procedure.There were no problems reported after the placement of the second stent.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Block h11: block b5 has been corrected based on information received on january 05, 2024.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18161034
Report Number3005099803-2023-06217
Device Sequence Number15265723
Product Code ESW
UDI-Device Identifier08714729972952
UDI-Public08714729972952
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model NumberM00517250
Device Catalogue Number1725
Device Lot Number0031815193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/17/2023
01/05/2024
01/29/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/11/2023
01/26/2024
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown